MAUDE Adverse Event Report: B. BRAUN DOMINICIAN REPULIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICIAN REPULIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490438
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although it was confirmed that the device involved is not available for evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: blood set tubs are leaking excessively and fittings are snapping.Fluid is leaking at the bifurcation and/or the tubing at the bifurcation completely comes apart.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The actual defective device was not received for evaluation.Retain samples for catalog 490438, lot 0061652783 were visual and functionally tested.Based on the evaluation results,1 out of 6 retain samples were found with leakage.The reported defect of leakage was confirmed.Per the manufacturer's statement, the defect is due to insufficent glue during the assembly process.In response to this incident and other incidents of this nature, the manufacturer has added new visual and written instructions to their procedure to ensure proper assembly.As a result of the retain failure for leakage, the house retain samples were also visually and fucntinoally tested for the before lot 0061649378 and after lot 0061658664.Lot 0061649378 was found acceptable; however, for lot 0061658664, 1 out of 5 units was found to have foreign matter/particulate in the fluid path.Please note, that mfr report number 9614279-2019-00191 will be filed for the confirmed defect of "foreign matter/particulate." furthermore, a review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
DR 
MDR Report Key8793008
Report Number9614279-2019-00110
Device Sequence Number1977582
Product Code FPA
UDI-Device Identifier04046964833441
UDI-Public04046964833441
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number490438
Device Lot Number0061652783
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1